Texas, 2003Hail and Damaging Winds in Texas, August 24, 2003
August 24, 2003 · NWS FWD · 7 events in 5 counties and zones
6 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 24, 2:25 PM CST, 45 minutes earlier.
Area forecast discussion, Aug 24, 2:25 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SUN AUG 24 2003
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DISSIPATE
BY LATE EVENING. WE WILL CONTINUE TO SEE ISOLATED TO SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE NEXT
SEVERAL DAYS...WITH A LITTLE ABOVE SEASONAL NORMAL HIGHS. THE
PATTERN IS FORECAST TO CHANGE TOWARD THE END OF THE WEEK...AND
WHICH SHOULD ALLOW A COLD FRONT TO MOVE INTO THE REGION FRIDAY
NIGHT AND EARLY SATURDAY. INCREASED CLOUD COVER WILL RESULT IN
COOLER TEMPERATURES BY THE END OF THE WEEK...AND WE MAY ONLY
SEE HIGHS IN THE 80S NEXT WEEKEND.
FCSTID = 58
DFW 76 96 76 96 / 10 20 10 20
ACT 72 94 72 95 / 10 30 10 20
PRX 72 96 74 96 / 10 30 10 20
DTO 72 98 73 97 / 10 20 10 20
TKI 73 98 73 97 / 10 20 10 20
DAL 76 96 76 96 / 10 20 10 20
TRL 75 97 74 96 / 10 20 10 20
CRS 74 96 74 95 / 10 30 10 20
TPL 72 93 72 95 / 20 30 20 20
.FWD...NONE.
Hazardous weather outlook, Aug 24, 2:25 PM CST, 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SUN AUG 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
DAY ONE...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS
LATE THIS AFTERNOON INTO THIS EVENING. ORGANIZED SEVERE STORMS ARE
NOT EXPECTED...BUT A FEW STORMS MAY BRIEFLY BECOME SEVERE...
PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY SOME PENNY
SIZED HAIL. OTHERWISE...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN HAZARDS ACROSS NORTH TEXAS TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
ACROSS NORTH TEXAS MONDAY THROUGH THURSDAY...THEN A CHANCE OF
THUNDERSTORMS FRIDAY AND SATURDAY. ORGANIZED SEVERE THUNDERSTORMS
ARE NOT EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON
THROUGH THIS EVENING.
80
Thunderstorm Wind, Hunt
- When
- August 24, 3:10 PM CST
- Where
- Hunt County, 1 mi S of Wolfe City
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.350, -96.083
Power lines were blown down by high winds.
Thunderstorm Wind, Lamar
- When
- August 24, 4:15 PM CST
- Where
- Lamar County, Deport
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.517, -95.317
Wind damage of an unknown type was reported by the county Sheriff.
Hail, Grayson
- When
- August 24, 5:00 PM CST
- Where
- Grayson County, Sherman
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.633, -96.567
Reported by KTEN meteorologist.
Thunderstorm Wind, Cooke
- When
- August 24, 5:50 PM CST
- Where
- Cooke County, 8 mi E of Gainesville
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.633, -97.017
Large tree limbs blown down by high winds.
Thunderstorm Wind, Dallas
- When
- August 24, 6:00 PM CST
- Where
- Dallas County, Carrollton
- Measured
- 52 kt (60 mph) estimated sustained
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.950, -96.900
A man was killed as he sought refuge behind the wall of a Home Depot under construction. High winds blew the wall down on him. The time is estimated.
Thunderstorm Wind, Cooke
- When
- August 24, 6:10 PM CST
- Where
- Cooke County, Callisburg
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.700, -97.017
Wind damage of an unknown type was reported by a spotter.
Thunderstorm Wind, Dallas
- When
- August 24, 7:15 PM CST
- Where
- Dallas County, Dallas
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.767, -96.783
Trees were blown down by high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 24 to 28, 20031 death · 17 events
- Lightning Strikes in Colorado, August 24, 20031 death · 1 injured · 2 events
- Hail and Damaging Wind in Minnesota, August 24, 2003$450,000 · 1.75 in hail · 2 events
- Heat in Missouri, August 24 to 28, 200329 events
- Hail in California, August 24, 2003$30,000 · 0.88 in hail · 1 event
- Flash Flood in Arizona, August 24, 2003$30,000 · 1 event
- Lightning Strike in California, August 24, 2003$20,000 · 1 event
- Heat in Missouri, August 24 to 28, 20033 events
- Heat in Kansas, August 24 to 28, 20033 events
- Dust Storm and Damaging Wind in California, August 24, 200352 kt wind · 2 events
- Heavy Rain in California, August 24, 20032 events
- Damaging Wind in California, August 24, 200355 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379537, 5379538, 5379539, 5379540, 5379623, 5379541, 5379542.